Vol. 7, No. 2, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 541–572
Issue 3, 303–540
Issue 2, 157–302
Issue 1, 1–156

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 1559-3959
ISSN (print): 1559-3959
Author index
To appear
Other MSP journals
Reflection of $P$ and $SV$ waves from the free surface of a two-temperature thermoelastic solid half-space

Baljeet Singh and Kiran Bala

Vol. 7 (2012), No. 2, 183–193

The present paper is concerned with the propagation of plane waves in an isotropic generalized thermoelastic solid half-space with two temperatures. The governing equations are modified in the context of the Lord–Shulman theory of generalized thermoelasticity and are solved to show the existence of three plane waves, namely, P, thermal, and SV waves in the x-z plane. The reflection of the P and SV waves from a thermally insulated free surface is studied to obtain the reflection coefficients in closed form. For numerical computations of the speeds and reflection coefficients, a particular material is chosen. The speeds of the plane waves are shown graphically against the two-temperature parameter. The reflection coefficients are also shown graphically against the angle of incidence for different values of the two-temperature parameter.

two-temperature parameter, generalized thermoelasticity, plane waves, reflection coefficients
Received: 9 July 2011
Revised: 14 August 2011
Accepted: 23 September 2011
Published: 6 May 2012
Baljeet Singh
Department of Mathematics
Postgraduate Government College
Sector 11
Chandigarh 160011
Kiran Bala
Department of Mathematics
Government College
Barwala, Panchkula